Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit, good or bad?
Jul 29, 2004

Hi I am on Sustiva, Epivir, and Zerit, have been on this for just over a year and it is working very well (VL <50 and CD4 up from 240 to 500 last test). Intitally i gained weight but this has stablised. HOWEVER I read about the concerns of Zerit and problems with Lipo. I mentioned this to my doc, asking him about changing the zerit, but he said I should not be concerned as many people do not get Lipo symptoms and he is reluctant to change as the meds are working well for me.

Are the any stats on the likelihood of getting lipo problems? Should I push to change the zerit or wait and see?

regards Mike

Response from Dr. Henry

The studies are often not set up in a way to really answer your question which is-after one year you are doing OK with D4T (zerit)-what are your chances of avoiding lipodsytrophy (particularly lipoatrophy or fat loss)? Since prevention works better than fixing fat problems I usually have switched off Zerit to Viread or AZT or abacavir which likely decreases the rate if development of fat loss (but is no guarantee to avoid it). In my view a pre-emptive strategy in this case is my choice. On Zerit regimens patients usually gain weight in the first 6-12 months and then start losing fat in many cases. It is unclear whether the newer form of Zerit (once a day lower dose) decreases that problem. KH



Previous
Testosterone - Where is it going?
Next
skin problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement